Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 22, 2016, 8:13 PM EDT for Lowndes County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 22, 2016, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 16 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WWUS82 KTAE 230013
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT FRI JUL 22 2016
GAZ160-230045-
LOWNDES GA-
813 PM EDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 845
PM EDT...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAKE PARK...MOVING WEST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...VALDOSTA STATE UNIVERSITY...I-75 AT EXIT 16...
REMERTON...DASHER...I-75 AT EXIT 11...VALDOSTA REGIONAL AIRPORT...
TWIN LAKES...CLYATTVILLE AND NAYLOR.
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8312 3079 8313 3077 8314 3076 8313
3069 8314 3067 8335 3095 8331 3094 8309
3085 8308
TIME...MOT...LOC 0013Z 087DEG 12KT 3079 8316
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:37 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 22, 3:37 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 337 PM EDT FRI JUL 22 2016 .NEAR TERM [Through Tonight]... Convection continues to be confined to the sea-breeze this afternoon as drier air at mid and upper levels has filtered in over portions of the forecast area. This is keeping limiting convective coverage across the Florida Panhandle so far and suppressing it further inland. A weak mid-level shortwave traversed the region a few hours ago and is currently triggering widespread showers and thunderstorms to the west across portions of AL/MS/LA at this hour where deeper moisture is in place. For the remainder of the afternoon, expect the best chances for showers and storms to remain confined to the Florida Panhandle, with lesser chances further inland. Eastern portions of the Big Bend may see coverage increase later this afternoon and this evening prior to thunderstorms diminishing after sunset. While storms will generally be weaker than yesterday, the strongest storms this afternoon could be capable of producing isolated gusty winds. Temperatures will drop into the mid 70s tonight, with the exception of coastal areas where lows will bottom out in the upper 70s. Patchy fog will be possible again tonight, especially in areas that receive rainfall this afternoon. .SHORT TERM [Saturday Through Sunday Night]... Surface ridging will be in control of the local area through Saturday. Drier air will continue to move into the forecast area from the northeast along the periphery of the stacked ridge centered over the Plains. With ridging in place, expect below normal coverage of showers thunderstorms on Saturday afternoon, in the 20-30 percent range. By Sunday, model guidance is in agreement with bringing a weak area of upper level low pressure inland from the NE Florida coast. This will act to enhance local shower and thunderstorm activity, with the greatest chances for rainfall in the eastern zones where PoPs are around 40 percent. High temperatures both days will be in the mid 90s with lows in the low to mid 70s. .LONG TERM [Monday Through Friday]... For the beginning of the long term, influence from the weak upper level low will maintain PoPs in the 30-40 percent range areawide through Tuesday. As this feature dissipates and Atlantic ridging begins to rebuild across the area, PWATs decrease and expect a return to below normal PoPs to between 20 and 30 percent for the remainder of the period. Afternoon and evening convection will be primarily sea breeze driven, with the lack of any major large scale forcing. High temperatures will begin the period in the low 90s, with mid 90s possible later in the week as rain chances diminish. Lows will be in the mid 70s. && .AVIATION [Through 18Z Saturday]... SCT TSRA continues to develop along the sea-breeze and will spread inland this afternoon, with southern sites (TLH and ECP) seeing the best chances. ISO to SCT TSRA remains possible further inland at DHN and VLD later this afternoon and this evening. Heavy rain and gusty winds will be possible in and around any storms prior to them diminishing this evening. && .MARINE... High pressure will remain over the northern Gulf coast through Saturday. Light winds of 10 knots or less and seas to 2 feet or less. Increasing chances for showers and thunderstorms on Sunday. && .FIRE WEATHER... With RH values above critical thresholds, hazardous fire weather conditions are not expected for the next several days. && .HYDROLOGY... Below normal chances for showers and thunderstorms today and tomorrow will allow for areas aggravated by Thursdays flooding to subside. Localized flooding is possible with the strongest storms. However, there are no widespread flood concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 96 74 94 75 / 10 20 20 40 30 Panama City 78 89 77 89 78 / 10 30 20 30 20 Dothan 74 94 74 94 74 / 10 20 20 30 30 Albany 74 95 74 95 74 / 10 20 20 30 30 Valdosta 73 95 73 94 73 / 30 20 20 40 30 Cross City 73 92 74 93 73 / 40 20 20 40 30 Apalachicola 78 90 76 90 77 / 10 20 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Bennett/Moore LONG TERM...Bennett/Moore AVIATION...Pullin MARINE...Bennett/Moore FIRE WEATHER...DVD HYDROLOGY...Bennett/Moore
In the hours before
Special weather statement, Jul 22, 4:54 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 454 PM EDT FRI JUL 22 2016 FLZ018-019-028-222145- INLAND JEFFERSON FL-INLAND TAYLOR FL-MADISON FL- 454 PM EDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR...SOUTHEAST JEFFERSON AND SOUTHWESTERN MADISON COUNTIES UNTIL 545 PM EDT... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PERRY...MOVING NORTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CABBAGE GROVE...ERIDU...SECOTAN...LAMONT...LAKE BIRD AND IDDO. LAT...LON 3023 8358 3013 8367 3025 8399 3041 8380 TIME...MOT...LOC 2053Z 127DEG 10KT 3022 8368 42-DVD
Special weather statement, Jul 22, 5:26 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT FRI JUL 22 2016
FLZ018-222200-
INLAND JEFFERSON FL-
526 PM EDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 600 PM
EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF MONTICELLO...MOVING NORTHWEST
AT 15 MPH.
WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WACISSA...CAPPS...THOMAS CITY...CODY...CASA BLANCO...
LAKE MICCOSUKEE...WAUKEENAH...LLOYD...NASH...DRIFTON...LOIS...
WACISSA SPRINGS AND LAMONT.
LAT...LON 3038 8376 3038 8378 3039 8379 3038 8381
3035 8381 3032 8379 3031 8382 3028 8384
3027 8386 3037 8408 3044 8407 3046 8404
3052 8404 3052 8398 3055 8398 3059 8400
3052 8383 3042 8374
TIME...MOT...LOC 2126Z 130DEG 15KT 3036 8380
42-DVDSpecial weather statement, Jul 22, 6:10 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM EDT FRI JUL 22 2016
FLZ017-018-222300-
LEON FL-INLAND JEFFERSON FL-
610 PM EDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 700 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MONTICELLO...MOVING
NORTHWEST AT 15 MPH.
WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...CAPPS...FALLSCHASE...MOCCASIN GAP...LAKE MICCOSUKEE...
PISGAH CHURCH...WAUKEENAH...LLOYD...DRIFTON...RALFORD GREENWAY...
MACON COMMUNITY PARK...CHAIRES...BAUM...MACLAY STATE GARDENS...
CHAIRES CROSSROADS...MICCOSUKEE...CAPITOLA...KILLEARN ESTATES...
WACISSA AND THOMAS CITY.
LAT...LON 3046 8384 3032 8399 3049 8430 3068 8412
3068 8407
TIME...MOT...LOC 2210Z 131DEG 14KT 3043 8397
42-DVDLocal storm report, Jul 22, 7:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING PERRY 30.12N 83.58W
07/22/2016 TAYLOR FL 911 CALL CENTER
A COMBINATION OF NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND SOME WIND CAUSED SOME TREES TO FALL ON POWER
LINES IN THE PERRY AREA RESULTING IN POWER OUTAGES
&&
DVDSpecial weather statement, Jul 22, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT FRI JUL 22 2016
GAZ160-230045-
LOWNDES GA-
813 PM EDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 845
PM EDT...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAKE PARK...MOVING WEST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...VALDOSTA STATE UNIVERSITY...I-75 AT EXIT 16...
REMERTON...DASHER...I-75 AT EXIT 11...VALDOSTA REGIONAL AIRPORT...
TWIN LAKES...CLYATTVILLE AND NAYLOR.
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8312 3079 8313 3077 8314 3076 8313
3069 8314 3067 8335 3095 8331 3094 8309
3085 8308
TIME...MOT...LOC 0013Z 087DEG 12KT 3079 8316
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:00 PM EDT | Special Weather Statement | TAE | Dixie | 45 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.